Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 4, 2009, 3:42 PM PDT. It took effect at Aug 5, 2009, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2009, 3:42 PM PDT (22:42 UTC)
- In effect from
- Aug 5, 2009, 11:00 AM PDT
- Expired
- Aug 5, 2009, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 042242 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 342 PM PDT TUE AUG 4 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS THE AREA STARTING ON WEDNESDAY...ALONG WITH THE POTENTIAL FOR DRY THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTHERN NEVADA. NVZ455-457-050645- /O.UPG.KLKN.FW.A.0004.090805T1800Z-090806T0400Z/ /O.NEW.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/ /O.NEW.KLKN.FW.A.0005.090806T1800Z-090807T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 342 PM PDT TUE AUG 4 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING AND FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES ON WEDNESDAY AND THURSDAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH EXPECTED. RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN BETWEEN 10 TO 15 PERCENT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NVZ454-050645- /O.UPG.KLKN.FW.A.0004.090805T1800Z-090806T0400Z/ /O.NEW.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 342 PM PDT TUE AUG 4 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES ON WEDNESDAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH EXPECTED. RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN BETWEEN 8 TO 14 PERCENT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ467>470-050645- /O.CON.KLKN.FW.A.0004.090805T1800Z-090806T0400Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 342 PM PDT TUE AUG 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 467 - CENTRAL AND WESTERN HUMBOLDT COUNTY 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS CONTINUED THE FIRE WEATHER WATCH...WHICH IS IN EFFECT FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE WELL IN ADVANCE OF A PACIFIC STORM SYSTEM APPROACHING THE WEST COAST. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WITH LOW RELATIVE HUMIDITY VALUES BETWEEN 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
000 WWUS85 KLKN 051527 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 827 AM PDT WED AUG 5 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS CENTRAL NEVADA TODAY AND THURSDAY. NVZ455-457-060000- /O.UPG.KLKN.FW.A.0005.090806T1800Z-090807T0400Z/ /O.NEW.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/ /O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 827 AM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES BY THIS AFTERNOON AND AGAIN THURSDAY WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BETWEEN 10 TO 15 PERCENT THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-060000- /O.CON.KLKN.FW.W.0003.090805T1800Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 827 AM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 454. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY AT TIMES BY THIS AFTERNOON WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED FALL BELOW 15 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JM
000 WWUS85 KLKN 052113 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT WED AUG 5 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS CENTRAL NEVADA THIS AFTERNOON AND THURSDAY. NVZ455-457-060600- /O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ /O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 213 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS EVENING...AND THEN WILL BECOME GUSTY AGAIN THURSDAY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. WIND GUSTS MAY REACH 50 MPH THURSDAY AFTERNOON...ESPECIALLY OVER WHITE PINE COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-060400- /O.CON.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 213 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 454. DISCUSSION...SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS EVENING WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. RELATIVE HUMIDITY VALUES WILL RANGE FROM 10-15 PERCENT DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JM
000 WWUS85 KLKN 060355 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 855 PM PDT WED AUG 5 2009 .A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL SLOWLY PUSH EASTWARD THIS WEEK...RESULTING IN STRONG GUSTY WINDS ACROSS CENTRAL NEVADA THURSDAY. NVZ455-457-061400- /O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ /O.CON.KLKN.FW.W.0004.090806T1800Z-090807T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 855 PM PDT WED AUG 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. AS OF 850 PM PDT WEDNESDAY...RELATIVE HUMIDITIES AND WIND GUSTS ARE NO LONGER MEETING CRITICAL FIRE WEATHER THRESHOLDS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A RED FLAG WARNING IS STILL IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY IN CENTRAL NEVADA. DISCUSSION...SOUTH TO SOUTHWEST WINDS BECOME GUSTY AGAIN THURSDAY. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. WIND GUSTS MAY REACH 50 MPH THURSDAY AFTERNOON...ESPECIALLY OVER WHITE PINE COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-060500- /O.EXP.KLKN.FW.W.0003.000000T0000Z-090806T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 855 PM PDT WED AUG 5 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. RELATIVE HUMIDITIES ACROSS CENTRAL LANDER AND EUREKA COUNTIES HAVE INCREASED TO ABOVE 15 PERCENT RELATIVE HUMIDITIES WHILE WINDS HAVE DECREASED TO BELOW RED FLAG THRESHOLDS. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 8:59 AM PDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 8:59 AM PDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 859 AM PDT TUE AUG 4 2009 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM FOR THIS TIME OF THE YEAR WILL APPROACH THE GREAT BASIN REGION THIS WEEK...RESULTING IN WINDY CONDITIONS AND A RISK OF THUNDERSTORMS THROUGH THURSDAY. AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE SILVER STATE LATE THIS WEEK...A STRONG COLD FRONT WILL BRING MUCH COOLER TEMPERATURES AND A CHANCE OF RAIN BY FRIDAY AND INTO NEXT WEEKEND...ESPECIALLY ACROSS NORTHERN NEVADA. && .UPDATE...BASED ON LATEST GUIDANCE...PARTICULARLY THE 12Z NAM...HAVE CANCELLED THE FIRE WEATHER WATCH FOR TODAY FOR CENTRAL NEVADA. DRY LIGHTNING COVERAGE NO LONGER APPEARS AS IF IT WILL REACH RED FLAG WARNING CRITERIA TODAY. NO OTHER CHANGES AT THIS TIME. ...PREVIOUS DISCUSSION /ISSUED 203 AM PDT/... .SHORT TERM...TODAY THROUGH WEDNESDAY...CURRENT IR SATELLITE LOOP SHOWS HIGH CLOUDS PUSHING ACROSS THE CNTRL AND NE NV THIS MORNING FROM THE SOUTHWEST. BELIEVE THESE CLOUDS WILL REMAIN OVER THE AREA AT LEAST THROUGH THE MORNING...KEEPING LOW TEMPS ON THE HIGH SIDE AND GENERALLY IN THE 60S TO NEAR 70. MODELS CONTINUE TO SHOW THE UPPER LEVEL LOW OFF THE CALIF COASTLINE SLOWLY DRIFTING EAST TODAY...WITH SOME MIDLEVEL SUBTROPICAL MOISTURE PUSHING NORTH INTO NV BY THIS AFTERNOON. EXPECT SOME TSTORM ACTIVITY OVER PORTIONS OF CNTRL AND POSSIBLY NRN NV THIS AFTERNOON...BUT IF THE HIGH LEVEL CLOUD DECK REMAINS OVER THE AREA LONGER THAN EXPECTED...CONVECTION MAY BE LIMITED TO WESTERN ZONES. KEPT TSTORMS IN THE FORECAST WITH A STRONG 70-80 KT JET PUSHING INTO THE AREA AND MODELS CONTINUING TO SHOW SOME LLVL INSTABILITY ALONG HIGHWAY 50 AND JUST SOUTH OF I80. TSTORMS ARE EXPECTED TO PRODUCE LITTLE IF ANY RAINFALL WITH GUSTY OUTFLOW WINDS POSSIBLE. LOWS WEDNESDAY MORNING WILL REMAIN MILD WITH AMPLE CLOUD COVER EXPECTED. FOR WEDNESDAY...MODELS SHOW THE UPPER LEVEL LOW APPROACHING THE NRN CALIF COASTLINE AS THE FEATURE STARTS TO INCREASE IN FORWARD SPEED. WITH THE MIDLEVEL PRESSURE GRADIENT INCREASING ACROSS THE REGION AS THE LOW DRIFTS EASTWARD AND MODELS SHOWING 700 MB WINDS AROUND 25 KTS...EXPECT WINDS TO INCREASE WEDNESDAY AFTERNOON WITH SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...AND GUSTS UP TO 40 MPH ACROSS CNTRL NV. TSTORM ACTIVITY WILL SPREAD FURTHER NORTH ACROSS ALL OF NRN NV WITH PW/S APPROACHING 1 INCH AND DECENT JET DYNAMICS ALOFT. SOME DRIER AIR WILL MOVE INTO CNTRL NV...LIMITING TSTORM COVERAGE. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. GOOD GENERAL AGREEMENT WITH THE MODELS THROUGH MONDAY. UPPER LEVEL LOW OFF THE PACIFIC COAST ATTM WILL BE MOVING INLAND OVER CALIFORNIA WEDNESDAY NIGHT AND THURSDAY. PRESSURE GRADIENT WILL BE TIGHTENING AND BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE CWA. LOW WILL BE BRINGING IN A SLUG OF DRIER AIR FOR EASTERN NV IN THE SW FLOW ALOFT ON THURSDAY. HOWEVER AS CENTRAL LOW PRESSURE DROPS IN OVER NW NV ON THURSDAY NIGHT AND FRIDAY...SOME MOISTURE IS ANTICIPATED. TEMPERATURES SHOULD COOL ABOUT TEN DEGREES OVER THE WEEKEND AS THE LOW MOVES THROUGH. AIR MASS WILL BE UNSTABLE THURSDAY AND FRIDAY BUT AS FLOW TURNS MORE WESTERLY ON SATURDAY...STABILIZATION IS EXPECTED. AS DRY AIR INFILTRATES THE CWA SATURDAY THROUGH MONDAY...TEMPERATURES WILL ALSO BEGIN TO REBOUND BACK TO NEAR 90 DEGREES DAYTIME. && .AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. WINDS WILL INCREASE THIS AFTERNOON AND GUSTS IN THE 20S CAN BE EXPECTED. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS MUCH OF THE FORECAST AREA. && .FIRE WEATHER.../SEE UPDATE ABOVE FOR LATEST CHANGES/...ACTIVE. STRONG UPPER LEVEL LOW OFF THE CALIFORNIA COASTLINE WILL CONTINUE TO SLOWLY PUSH EAST THIS WEEK...RESULTING IN POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THURSDAY. FOR TODAY...DO NOT EXPECT WINDS TO MEET CRITERIA IN THE AFTERNOON WITH MODELS BACKING OFF ON WINDS SPEEDS AND ESPECIALLY GUSTS. ALSO...WITH HIGH CLOUDS CURRENTLY OVER THE AREA...EXPECT CLOUDS TO SUPPRESS LOW LEVEL MIXING THROUGH EARLY THIS AFTERNOON. SO WILL CANCEL THE FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITIES. HOWEVER...MIDLEVEL MOISTURE IS EXPECTED TO PUSH INTO CNTRL NV THIS AFTERNOON. THERE IS A DECENT POTENTIAL OF SCATTERED HIGH BASED DRY THUNDERSTORMS WHICH COULD PRODUCE LARGE AMOUNTS OF LIGHTNING. THEREFORE...WILL CONTINUE THE FIRE WEATHER WATCH FOR DRY THUNDERSTORMS FOR ZONES 454...455...AND 457 THIS AFTERNOON AND THIS EVENING. THE ONLY ISSUE IS THE TIMING OF THIS HIGH LEVEL CLOUD DECK CURRENTLY PUSHING OVER THE AREA...WHICH MAY RESULT IN HIGHER STABILITY AND INHIBIT CONVECTION THIS AFTERNOON. WITH THIS IN MIND...WILL MONITOR THIS SITUATION TODAY FOR A POSSIBLE RED FLAG WARNING FOR DRY THUNDERSTORMS. WEDNESDAY AND THURSDAY LOOK TO BE THE BEST DAYS FOR STRONG GUSTY WINDS AS THE LOW IS FORECAST TO PUSH INLAND BY THURSDAY MORNING. EXPECT WINDS ACROSS CENTRAL AND NORTHEAST NV TO GUST AROUND 35 MPH WITH SUSTAINED WINDS BETWEEN 15 TO 25 MPH WEDNESDAY AFTERNOON. VERY WINDY CONDITIONS ARE POSSIBLE THURSDAY AS THE LOW PUSHES INTO EASTERN CALIFORNIA...WITH THE POTENTIAL OF 25 TO 40 MPH SUSTAINED WINDS AND GUSTS UP TO 60 MPH IN ZONES 457...455 AND MAYBE ZONES 469 AND 470 AS WELL. WILL CONTINUE THE FIRE WEATHER WATCH FOR WEDNESDAY...BUT A RED FLAG IS VERY LIKELY FOR WINDS. THERE IS ALSO THE POTENTIAL FOR DRY THUNDERSTORMS TO CONTINUE OVER NORTHERN NEVADA WEDNESDAY AFTERNOON...BUT AT THIS TIME...MOST THUNDERSTORMS APPEAR TO BE WET WITH PRECIPITABLE WATER ABOVE 0.75 INCHES TO NEAR 1 INCH. A FIRE WEATHER WATCH ON THURSDAY IS ALSO LIKELY IN THE NEAR FUTURE AS WELL DUE TO STRONG WINDS FOR LATE IN THE WEEK...MODELS SHOW THE STRONG UPPER LEVEL LOW NEAR THE CALIFORNIA COASTLINE PUSHING INLAND...WITH MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES EXPECTED OVER NEVADA BY THE WEEKEND. TT && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR FWZ454-455-457-467>470. && 93/92/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:42 PM PDT | Fire Weather Watch | LKN | 17 hr |
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.